Hail, Cimarron
- When
- June 2, 4:10 PM CST
- Where
- Cimarron County, 10 mi NE of Keyes
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.917, -102.117
Severe thunderstorms containing large hail moved across the western and central Oklahoma panhandle during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms containing large hail moved across the western and central Oklahoma panhandle during the late afternoon and early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 2:41 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT WED JUN 2 2004 .DISCUSSION... CONVECTION IS FINALLY BEGINNING TO DEVELOP IN THE PANHANDLES AS SURFACE HEATING IS OVERCOMING THE MIDLEVEL WARM LAYER NEAR 700MB. STRONG MID AND UPPER LEVEL INSTABILITY AND HELICITY SHOULD PROVIDE A FAVORABLE ENVIRONMENT FOR SCATTERED SEVERE THUNDERSTORMS. CONVECTION MAY DEVELOP INTO AN MCS OVERNIGHT AND MOVE SOUTHEAST AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA INCEASING THE AREAL COVERAGE. CONTINUED SOUTHEASTERLY WINDS SHOULD INCREASE AND DEEPEN THE MOIST LAYER TOMORROW...HOWEVER THE WARM LAYER MAY BE HARDER TO OVERCOME SO COVERAGE COULD BE LESS. FRIDAY MAY SEE SOME DRYER AIR MOVE INTO THE WESTERN PANHANDLES SHIFTING THE FOCUS OF THUNDERSTORM ACTIVITY TO THE EASTERN PANHANDLES. MODELS HAVE BACKED OFF SLIGHTLY ON THE PROGRESSION OF THE FRONT ON SATURDAY WITH PERHAPS A WIND SHIFT OCCURING DURING THE AFTERNOON...BUT COLD AIR ADVECTION SHOULD HOLD OFF TIL THE OVERNIGHT HOURS. ADDED SLIGHT CHC POPS TO THE NORTHERN ZONES SUNDAY AS THE FRONT MOVES BACK NORTH AND SERVES AS A LINE OF CONVERGENCE NEEDED TO INTIATE CONVECTION. MOISTURE SHOULD CONTINUE ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD BUT WARM AIR ALOFT PREVENTS MENTIONING ANY POPS AT THIS TIME. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 82 61 89 / 60 20 40 20 BEAVER 58 84 58 89 / 30 10 20 20 BOISE CITY 53 84 55 93 / 50 20 40 20 BORGER 61 83 61 92 / 50 10 30 20 BOYS RANCH 59 83 61 91 / 60 20 40 20 CANYON 60 83 62 90 / 60 20 40 20 CLARENDON 63 83 65 90 / 60 10 30 20 DALHART 56 85 58 91 / 50 20 40 20 GUYMON 56 84 57 91 / 40 10 30 20 HEREFORD 60 85 62 91 / 60 20 40 20 LIPSCOMB 59 85 60 88 / 40 10 20 20 PAMPA 61 82 61 90 / 60 10 30 20 SHAMROCK 63 84 65 88 / 60 10 30 20 WELLINGTON 65 84 67 88 / 70 10 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH IN EFFECT TIL 03Z TXZ 01>20. OK...TORNADO WATCH IN EFFECT TIL 03Z OKZ 01>03. && 10/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY CONCERN WILL BE FOR DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE VERTICAL WIND PROFILE IS EXPECTED TO STRENGTHEN THIS AFTERNOON AND TONIGHT. A FEW SUPERCELL THUNDERSTORMS MAY FORM... BRINGING THE POSSIBILITY OF TORNADOES...AS WELL AS THE POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES ON FRIDAY. THE PRIMARY CONCERN FOR THURSDAY NIGHT AND FRIDAY WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 439 PM CDT WED JUN 2 2004 OKZ001-002-022230- CIMARRON-TEXAS- 439 PM CDT WED JUN 2 2004 ...STRONG THUNDERSTORMS TO AFFECT CIMARRON AND TEXAS COUNTIES OF THE OKLAHOMA PANHANDLES... A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO CIMARRON AND TEXAS COUNTIES THROUGH 530 PM. A PARTICULARLY STRONG STORM EMBEDDED IN THIS LINE HAS THE POTENTIAL TO BE SEVERE AS IT MOVES INTO NORTHEAST CIMARRON AND NORTHWEST TEXAS COUNTY BY 515 PM. LARGE HAIL AND DAMAGING WINDS IS THE PRIMARY THREAT. RESIDENTS ACROSS THE OKLAHOMA PANHANDLE SHOULD BE ALERT TO RAPIDLY DETERIORATING CONDITIONS AND POSSIBLE SEVERE WEATHER THROUGH 530 PM. DRILLETTE
The Amarillo radar (KAMA), 191 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409698, 5409699, 5409700, 5409701, 5409702, 5409703.